Just wondering if anyone has ever had a bad reaction to a statin medication.
About 6 weeks ago my doctor prescribed simvastatin to try to reduce my cholesterol. I was on a 10mg dose.
For the past 5-7 days, I've noticed that I was feeling a little tired, and my legs were getting sore just from simply walking up a couple flights of stairs. It kept getting worse, and yesterday I could barely get out of bed. It felt like someone had beaten my legs with sticks while I was asleep.
I wound up going to the E.R. and they ran a bunch of blood tests and asked me about any prescriptions I was taking, and the doc said that some people have these kinds of side effects with statins.
He told me to stop taking it immediately and to follow up with my doctor this week to let her know what's going on.
He gave me some pretty strong anti-inflammatories, and this morning it feels significantly better.
I was reading on the web about statins and side effects, and sure enough, there were many stories about people having bad muscle pain, as well as fatigue, dizziness, reduction in mental alterness, etc.
Anyone ever have problems from taking a statin?